Doctor insights on:
Acne Hindering Depression Treatment
Blue light therapy and acne? I've heard of blue light therapy for acne, and am wondering if that is the same kind of blue light used to treat depression? I'm 33, and still have problems with acne, and am considering using a blue light, but worry about any
Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more
Sudden acne on upper back, back of neck, jaw, cheek. Resistant to natural treatments. Depression, anxiety, fatigue. Could I have a hormonal problem?
Sudden acne: likely unless you have had problem before. You need to see your local Dr. ...Read more
What skin treatments are good for acne marks and I have one slightly slightly depressed acne scar ? Any creams ? Peels ? I'm on retin-a for a 5 weeks
Using an acne pen gave me a very depressed red rash which looks like a skin burn. Its just been a day; what shall i try to cure it?
Acne pen: You may have had an allergic reaction or simply an intense response. Stop using the pen. Since it is only one day, i'd watch and see how the lesion progresses. If symptomatic, you can use a topical cortisone cream. Best, of course, is to see dr if problem persists or gets worse. ...Read moreSee 1 more doctor answer
Anxiety and acne?: No. neither anxiety nor depression cause acne. Acne can contribute to depression or anxiety (if the acne causes the sufferer to feel low about himself, or feel that he will not be socially accepted, for example). Some pts who have anxiety pick at blemishes, spreading bacteria, and worsening break-outs. If you have acne, and it affects your mood or feelings about yourself, talk to your doc for help ...Read more
I am 20 living with anxiety and depression. I still have acne but my siblings don't do I doubt if it genes. Is my condition affecting me.What can I do?
I popped an acne 9 months ago and had a depressed scar i'm on benzamycin now the depression is fading away but the redness persist, will it disappear?
It will lighten: The redness should fade, but it may take several years. Avoid getting sun burned as that will make it redder. ...Read more
Im 17, Had the implanon 3 years just got nexplanon 8 mnths now, severe acne depression no period my doctors
Dont say much should i be concerned im wor?
Implanon/nexplanon: Theoretically any symptoms you had with implanon will be the same with nexplanon. Having said that the symptoms you describe are side effects of progesterone only contraception such as the nexplanon. The symptoms are therefore expected side effects. Speak to your doctor. Perhaps there is another equally effective for you contraceptive. Maybe the nuvaring or OCPs if remembering daily meds is ok. ...Read more
13th day of gildess fe. Extreme acne, heavy/clumpy/constant bleeding, worsened depression, cramps, no sex drive. When can I stop taking this pill?
Could antibiotic: Minomycin (in Australia), or minocycline hydrochloride, (prescribed as 3 month course - acne) cause suicidal tendencies/ depression?
Not likely, but: There've been some reported mood change effects - not common and severity is not mentioned. If you have a tendency toward this sort of intense depression, it might be wise to avoid this elective medication in favor of an alternative approach. Only you and your doctor know how crucial acne Tx is for you. One ting that may help is knowing it's not a meaningful depression - just short-term chemistry. ...Read more
Which is most likely responsible for skin problems acne, bacne? Depression, sudden weight gain, or irreg w hormones late periods? Or all? Thanks Dr.
Have depression for years, plus acne, despite being 31. Symptoms: temper, irritability, fatigue, sleep issues,NO motivation. Could cause be Cortisol?
Depression: Cortisol imbalance can manifest in mood swings, fatigue, sleep issues, etc. Consider seeing a nutritionally oriented doc or a nutritionist. A blood test called Micronutrient panel can be useful. See www.spectracell.com for more info. See "Feeling Good" which is a book by David Burns for some cognitive therapy self help. See doc to rule out medical conditions and then an mental health pro. ...Read more
24 years old. Normal hormones but have irregular cycles, cystic acne over face/back, hirtuism, cysts on ovaries, insomnia, depression? Cycles 40+ days
Pcos, having acne, dermatologist prescribed me escitalopram along with doxycycline but I am not in depression then why this antidepressant? Why for acne
Ask for explanation: I'm surprised that a dermatologist would rx escitalopram / lexipro, as it is a psych medication. I'm not a psychiatrist or a dermatologist, but as a general physician i've got misgivings about writing for any psych rx without a plan that includes talk therapy and looking at your big life-picture. It's not a rx for acne. Further, an antibiotic should never be the sole rx for acne. Get a 2nd dr. ...Read more
What type of birth control should I use? I've tried a bunch of different birth control pills and i've experienced bad side effects. Lack of libido, acne, depression, and yeast infections. Is there a reliable non-hormonal type of birth control? I've had 2
Non chemical: There are multiple non-pharmacological options, ranging from extreme measures (abstinence, tubal ligation) to more "light" (and however unequally effective or reliable) like condoms or time-based calculations...Usually a combination of them will provide some degree of reliable anti conception. Consult your gyn dr. ...Read moreSee 1 more doctor answer
Get treated: All acne can be treated effectively by today's methods. If topical benzoyl peroxide as tolerated has not cleared you in two weeks, get with your personal physician for prescription-strength treatment. If you are experiencing depression while you are on isotretinoin, or are thinking of harming yourself, phone your personal physician now. ...Read more
I would treat both: I'd suggest treating both. Serious acne should be treated by a dermatologist. I assume it is on your face and it may make you self conscious and depressed/ while your skin is clearing up get some psychotherapy to help boost your mood and self confidence. Good luck and let us know how you do. ...Read more